MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; CATHETER, PERITONEAL, LONG-TERM INDWELLING

MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Catalog Number CF-5260/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges during the catheter placement procedure, the catheter broke while being pulled through the subcutaneous tunnel.As a result, the catheter was completely removed from the peritoneal cavity.A replacement peritoneal catheter of the same reference was used to complete the procedure.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be established.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation, but an image was provided showing the catheter broken into two pieces.The root cause cannot be determined.The complaint was not confirmed.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.

Brand Name
PERITONEAL DIALYSIS CATHETER
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22853847
Report Number1721504-2025-00283
Device Sequence Number4418957
Product Code FJS
UDI-Device Identifier00884450330166
UDI-Public00884450330166
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K970159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF-5260/C
Device Lot NumberH3100631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown